HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Urology (http://www.healthboards.com/boards/urology/)
-   -   Birth Control cause of cystitis? (http://www.healthboards.com/boards/urology/645981-birth-control-cause-cystitis.html)

phoebe3006 11-01-2008 06:07 AM

Birth Control cause of cystitis?
 
About a month ago, I came home from work with what I thought had to be a UTI. I had urinary burning, frequency, and blood in my urine. I was prescribed cipro for three days and the symptoms seemed to get better. After three days, the symptoms came back, and I was prescribed more cipro at a higher dose for a week. After a week, symptoms stayed the same, so I had a urine dip stick and culture done, but nothing grew out. My doctor put me on Levaquin for a week, but symptoms were the same. I was tested for STDs, but that was negativea and another dip stick and culture was done, and again it was negative. I still had to pee every 30 minutes so after all that, macrobid was prescribed for a week. I decided it might be a new detergent I was using, but after another week trying that theory, still no luck.

I mentioned to my doctor that I had recently started to take birth control pills, in fact, I started taking ortho tri cyclen lo about one week before my symptoms started. She was almost sure that birth control had nothing to do with my symptoms, but at this point, after a month and a half of feeling uncomfortable all the time, I'm going to try anything. Can birth control cause these kind of symptoms? Do I possibly need a higher dose, or would POP pills be better? I read somewhere that I.C. was sometimes treated with estrogen theropy, but can it also cause cystitis symptoms? please help!

Skittlesgal35 11-12-2008 03:24 AM

Re: Birth Control cause of cystitis?
 
Hi phoebe, what did you find out, i seem to have the same thing, i started BC pills about a week ago and started with UTI symptoms, its really weird. did you go off your BC pills?

phoebe3006 11-13-2008 05:54 AM

Re: Birth Control cause of cystitis?
 
I did stop taking Birth Control and less than a week after that, I was symptom free! It was very strange, but I'm so glad that it was just the birth control and not something else! I'm talking to my doctor about birth control that is hormone free or estrogen free. If you think your birth control and UTI symptoms correspond, I would suggest asking your doctor about trying a different kind.

Skittlesgal35 11-16-2008 07:14 PM

Re: Birth Control cause of cystitis?
 
Hi Phoebe

Well thats something that your UTI symptoms went away when you stopped taking the birth control pill. I also stopped my bc tonight and am going to see if my UTI symptoms go away too. Its very uncomfortable and annoying, its not everytime i go to the bathroom but enough to make me want to stop it, its like u described urinary burning but no infection. Did you find another birth control pill that doesn't do that? I am going to have to find another pill I really should be on something.

Allyce76 11-24-2008 01:54 PM

Re: Birth Control cause of cystitis?
 
i am having the EXACT same problems...ALL urine test negative and it is so frustrating. I had this problem with NuvaRing and switch and thought my problems were solved. Im now on YAZ. Did you find a birth control that would not give you these symptoms?

Jinny Jean 03-25-2011 12:11 PM

Re: Birth Control cause of cystitis?
 
I think I may have the same thing. After getting a really bad yeast infection from anti biotics, I started having to urinate alllll the time, and hardly anything would come out! It was way worse than it is now, but still so annoying! I realixe now that when this all started it had started on the first day of my new pack of pills. I never concluded that maby it was to do with my pill, and that becasue I was sensitive from the yeast infection, that maby my bladder was reacting to my birth control. Anyways, I changed my diet around, and that helped initially, a little, but never took the frequent urination away. I always noticed that my bladder would react BAD when I first start my pack of pills after my period, and then it gradually goes down as the ethinol estridol woudl go down. I have just stopped taking my pill and the last 2 days I have felt pretty good actually! I am still having frequent urination, but I am also drinking alot. I used to get pressure when I was on the pill down there, but since I have stopped I no longer get that. Maby this will continue to get better as the hormones get out of my body? My urethra always seems to be irritated! Coudl this be from the hormone fluctuations?

Jinny Jean 03-25-2011 12:12 PM

Re: Birth Control cause of cystitis?
 
I have to mention that my urine is clear also, I have never had a UTI, just this stupid urgency- all std tests clear too.

Helpless18 03-29-2011 05:44 PM

Re: Birth Control cause of cystitis?
 
Hmm about after 2-3 weeks of taking birthcontrol i got a uti and i got the burning after i urinate butt not as bad as it used to be. So any sucess with stopping birthcontrol and getting rid of a uti

Jinny Jean 04-02-2011 01:10 PM

Re: Birth Control cause of cystitis?
 
Ok so I stopped my BC to see if it would make a difference, and YES it did , major. I have never had a UTI jut urgency frequency etc. Anyways Im not sure if my BC was the WHOLE probllem but I KNOW that it is related. I fel really good right now when normaly I would be in agony because this is the week I am upposed to have tarted my new pack. I almost feel fine. I still have some frequency but not near a bad.. so Maby it WAS my pill all along? Maby I will just continue to get better as the hormones get out of my body............:wave:

Lotsaquestions1 05-12-2012 09:45 AM

Re: Birth Control cause of cystitis?
 
I know that this is an old discussion but please if you can respond ....
Did you symptoms get better? I kept thinking I had recurrent Utis within a few days of starting yaz. It was only when they started taking my urine that they figured out that I have no bacteria. I'm so like freaked because I did stop the yaz almost five days ago but I'm still really struggling, some improvements though. Nothin hurts, nothing burns it's only ever that I just always feel like I have to urinate or this odd feeling like my bladder isnt empty. I'm trying to drink a lot an flush everything out but it does seem like even my urethra could be irritated. I have never had bladder issues before and only had one uti which was when I found out I was preg a few years ago. I was on yaz before and never had this side effect but I know the generic brand changed a little and I've had a baby since. I can definitely tell that this has to be related in some way because It would get better on antibiotics which is because I would stop tking my birth control during those times. This time I let it go a lot longer until it was unbearable bc I had no idea it was correlated with birth control use. I just want to feel normal again... Hopefully when this period leaves I'll feel better. What was everyone else's experience? It's hard enough to pee often like I have since I started yaz but never gettin a break from havin to pee is seriously difficult ! Thanks!


All times are GMT -7. The time now is 01:18 AM.